Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Generators for the Euclidean Picard modular groups


Author: Tiehong Zhao
Journal: Trans. Amer. Math. Soc. 364 (2012), 3241-3263
MSC (2010): Primary 22E40; Secondary 32M15, 32Q45
DOI: https://doi.org/10.1090/S0002-9947-2011-05524-8
Published electronically: November 7, 2011
MathSciNet review: 2888244
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The goal of this article is to show that five explicitly given transformations, a rotation, two screw Heisenberg rotations, a vertical translation and an involution generate the Euclidean Picard modular groups with coefficient in the Euclidean ring of integers of a quadratic imaginary number field. We also obtain a presentation of the isotropy subgroup fixing infinity by analysis of the combinatorics of the fundamental domain in the Heisenberg group.


References [Enhancements On Off] (What's this?)

  • 1. P. M. Cohn. A presentation for $ SL_2$ for Euclidean quadratic imaginary number fields. Mathematika. 15(1968), 156-163. MR 0236271 (38:4568)
  • 2. K. Dekimpe. Almost-Bieberbach groups: Affine and polynomial structures. Lecture Notes in Mathematics, 1639, Springer-Verlag, Berlin, 1996. MR 1482520 (2000b:20066)
  • 3. M. Deraux, E. Falbel and J. Paupert. New constructions of fundamental polyhedra in complex hyperbolic space. Acta Math. 194(2005), no. 2, 155-201. MR 2231340 (2007h:32038)
  • 4. J. M. Feustel. Zur groben Klassifikation der Picardschen Modulflächen. Math. Nachr. 118(1984), 215-251 MR 773623 (87c:11047)
  • 5. E. Falbel, G. Francsics, P. Lax and J. R. Parker. Generators of a Picard modular group in two complex dimensions. Proc. Amer. Math. 139 (2011), 2439-2447.
  • 6. J. M. Feustel and R. P. Holzapfel. Symmetry points and Chern invariants of Picard modular surfaces. Math. Nachr. 111(1983), 7-40. MR 725771 (85b:11039)
  • 7. B. Fine, Algebraic theory of the Bianchi groups. Marcel Dekker Inc. (1989). MR 1010229 (90h:20002)
  • 8. E. Falbel and J. R. Parker. The geometry of Eisenstein-Picard modular group. Duke Math. J. 131(2006), no. 2, 249-289. MR 2219242 (2007f:22011)
  • 9. E. Falbel, G. Francsics and J. R. Parker. The geometry of the Gauss-Picard modular group. Math Annalen 349(2011), 459-508. MR 2753829 (2011k:22009)
  • 10. G. Francsics and P. Lax. A semi-explicit fundamental domain for the Picard modular group in complex hyperbolic space. Contemporary Mathematics 368(2005), 211-226. MR 2126471 (2006b:22011)
  • 11. G. Francsics and P. Lax. An explicit fundamental domain for the Picard Modular Group in two complex dimensions. (Preprint 2005).
  • 12. W. M. Goldman. Complex Hyperbolic Geometry. (Oxford Mathematical Monographs, Oxford University Press, 1999). MR 1695450 (2000g:32029)
  • 13. H. Garland and M. S. Raghunathan. Fundamental domains for lattices in ( $ \mathbf {R}$-)rank 1 semisimple Lie groups. Ann. of Math. 92(1970), no. 2, 279-326.. MR 0267041 (42:1943)
  • 14. R. P. Holzapfel. Ball and surface arithmetics. Aspects of Mathematics, E29. Friedr. Vieweg $ \&$ Sohn, Braunschweig, 1998. MR 1685419 (2000d:14044)
  • 15. G. D. Mostow. On a remarkable class of polyhedra in complex hyperbolic space. Pacific J. Mathematics 86(1980), 171-276. MR 586876 (82a:22011)
  • 16. J. R. Parker. Cone metrices on the sphere and Livné's lattices. Acta Math. 196(2006), 1-64. MR 2237205 (2007j:32021)
  • 17. J. R. Parker. Complex hyperbolic lattices. Contemporary Mathematics 501(2009), 1-42. MR 2581913
  • 18. G. P. Scott. The geometries of 3-manifolds. Bull. London Math. Soc. 15(1983), 401-487. MR 705527 (84m:57009)
  • 19. I. N. Stewart and D. O. Tall, Algebraic number theory. Chapman and Hall Ltd., 1979. MR 549770 (81g:12001)
  • 20. R. G. Swan, Generators and relations for certain special linear groups. Adv. in Math. 6(1971), 1-77. MR 0284516 (44:1741)
  • 21. T. Zink. Üer die Anzahl der Spitzen einiger arithmetischer Untergruppen unitäer Gruppen. Math. Nachr. 89 (1979), 315-320. MR 546890 (80i:22028)
  • 22. T. Zhao. A minimal volume arithmetic cusped complex hyperbolic orbifold. Math. Proc. Camb. Phil. Soc. 150(2011), 313-342. MR 2770066

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 22E40, 32M15, 32Q45

Retrieve articles in all journals with MSC (2010): 22E40, 32M15, 32Q45


Additional Information

Tiehong Zhao
Affiliation: Institut de Mathématiques, Université Pierre et Marie Curie, 4, place Jussieu, F-75252 Paris, France
Email: zhao@math.jussieu.fr

DOI: https://doi.org/10.1090/S0002-9947-2011-05524-8
Received by editor(s): July 6, 2010
Received by editor(s) in revised form: November 25, 2010
Published electronically: November 7, 2011
Additional Notes: The author was supported by the China-funded Postgraduates Studying Abroad Program for Building Top University.
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society